Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 4, 2016, 10:52 PM EDT for Knox County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 10:52 PM EDT (02:52 UTC)
- Expired
- Aug 4, 2016, 11:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
County Knox County, TN
The radar
The Knoxville radar (KMRX), 73 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1623 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WWUS84 KMRX 050252
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 PM EDT THU AUG 4 2016
TNZ036-069-071-050330-
KNOX TN-NW BLOUNT TN-ANDERSON TN-
1052 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KNOX AND SOUTHEASTERN
ANDERSON COUNTIES UNTIL 1130 PM EDT...
AT 1052 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FARRAGUT...OR 8 MILES NORTHEAST OF LENOIR CITY...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...ALCOA...FARRAGUT...LOUISVILLE...HALLS...
FRIENDSVILLE...BEARDEN...POWELL AND KARNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3579 8417 3581 8417 3590 8427 3593 8429
3594 8429 3614 8400 3598 8380 3576 8414
TIME...MOT...LOC 0252Z 228DEG 20KT 3588 8415
$$
EHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:36 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 4, 9:36 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Morristown TN 936 PM EDT THU AUG 4 2016 .DISCUSSION... Convection is a bit more widespread this evening than expected as a mid-level low swings into the area. The atmosphere is not overly unstable but SBCAPE values do range from around 500-1500 J/Kg. PW values range from around 1.8-2.0 inches across the area and the storms have been able to produce some rather impressive rainfall rates and there could be some localized flash flooding issues over the next couple of hours. Storms should begin to weaken over the next couple of hours with the loss of daytime heating and as they move into a more stable airmass further to the east. However, expect a few showers and storms will continue into the overnight hours thanks to the weak lift from the mid-level low. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 94 74 93 / 50 20 20 50 Knoxville McGhee Tyson Airport, TN 72 90 72 90 / 70 40 20 50 Oak Ridge, TN 72 91 73 90 / 90 40 20 60 Tri Cities Airport, TN 69 86 68 87 / 50 60 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA
Hazardous weather outlook, Aug 4, 3:10 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 AM EDT THU AUG 4 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 AM EDT THU AUG 4 2016 /210 AM CDT THU AUG 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A SLOW MOVING SYSTEM WILL BE RESPONSIBLE FOR SHOWER AND THUNDERSTORM DEVELOPMENT. THESE STORMS COULD ALSO BE SLOW MOVING AND THEREBY CAUSE LOCALIZED HEAVY RAINFALL LEADING TO FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE CHANCE FOR LOCALIZED HEAVY RAINFALL BENEATH SLOW MOVING THUNDERSTORMS WILL CONTINUE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 6:00 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT THU AUG 4 2016
TNZ038-070-042230-
JEFFERSON TN-GRAINGER TN-
600 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRAINGER AND NORTHWESTERN
JEFFERSON COUNTIES UNTIL 630 PM EDT...
AT 600 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF JEFFERSON CITY TO NEAR NEW
MARKET. MOVEMENT WAS NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...RUTLEDGE...NEW MARKET...BLAINE...BUFFALO SPRINGS...
JOPPA AND PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3636 8357 3637 8356 3636 8356 3635 8353
3618 8346 3617 8347 3612 8344 3599 8356
3604 8365 3618 8369 3634 8363 3636 8360
3637 8359
TIME...MOT...LOC 2200Z 196DEG 11KT 3618 8362 3605 8360
05/MASpecial weather statement, Aug 4, 7:06 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 706 PM EDT THU AUG 4 2016 TNZ037-038-069-070-073-042345- KNOX TN-NORTH SEVIER TN-JEFFERSON TN-GRAINGER TN-UNION TN- 706 PM EDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...NORTHWESTERN JEFFERSON AND SOUTHEASTERN UNION COUNTIES UNTIL 745 PM EDT... AT 706 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NEW MARKET...OR 10 MILES NORTHWEST OF SEVIERVILLE... MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...PLAINVIEW...NEW MARKET... STRAWBERRY PLAINS...BLAINE...LUTTRELL...BUFFALO SPRINGS...JOPPA... KODAK...HOUSE MOUNTAIN S.P....MASCOT AND PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3591 8371 3615 8387 3627 8362 3608 8342 TIME...MOT...LOC 2306Z 232DEG 11KT 3601 8369 EH
Special weather statement, Aug 4, 8:30 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 PM EDT THU AUG 4 2016
TNZ067-068-083>085-050115-
RHEA TN-ROANE TN-MEIGS TN-LOUDON TN-MCMINN TN-
830 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHWESTERN
MCMINN...NORTHEASTERN MEIGS...SOUTHWESTERN ROANE AND SOUTHWESTERN
LOUDON COUNTIES UNTIL 915 PM EDT...
AT 829 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF DECATUR...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER...ROCKWOOD...DECATUR...FAIRVIEW...SPRING CITY...
EAGLE FURNACE...PAINT ROCK...PEAKLAND...TEN MILE...MURRAY STORE...
GRANDVIEW...PINEY FALLS S.P. AND STINGING FORK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3547 8477 3565 8501 3589 8469 3567 8443
3565 8449 3566 8449 3567 8450 3565 8451
3565 8452 3563 8450 3562 8451 3562 8452
3558 8452
TIME...MOT...LOC 0029Z 247DEG 19KT 3562 8473
EHSpecial weather statement, Aug 4, 9:00 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT THU AUG 4 2016 TNZ040-070-073-074-050145- SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN- NORTHWEST COCKE TN- 900 PM EDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER... SOUTHEASTERN JEFFERSON AND WEST CENTRAL COCKE COUNTIES UNTIL 945 PM EDT... AT 900 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIGEON FORGE...OR NEAR GATLINBURG...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEVIERVILLE...NEWPORT...GATLINBURG...PIGEON FORGE...PITTMAN CENTER... HARRISBURG...FAIRGARDEN...CHESTNUT HILL AND BIRD CROSSING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3570 8346 3583 8361 3605 8334 3591 8315 TIME...MOT...LOC 0100Z 225DEG 18KT 3581 8349 EH
Local storm report, Aug 4, 10:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
08/04/2016 RHEA TN 911 CALL CENTER
A FEW TREES DOWN ACROSS RHEA COUNTY.
&&
ANDERSONSpecial weather statement, Aug 4, 10:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 PM EDT THU AUG 4 2016
TNZ036-069-071-050330-
KNOX TN-NW BLOUNT TN-ANDERSON TN-
1052 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KNOX AND SOUTHEASTERN
ANDERSON COUNTIES UNTIL 1130 PM EDT...
AT 1052 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FARRAGUT...OR 8 MILES NORTHEAST OF LENOIR CITY...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...ALCOA...FARRAGUT...LOUISVILLE...HALLS...
FRIENDSVILLE...BEARDEN...POWELL AND KARNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3579 8417 3581 8417 3590 8427 3593 8429
3594 8429 3614 8400 3598 8380 3576 8414
TIME...MOT...LOC 0252Z 228DEG 20KT 3588 8415
EHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:30 PM EDT | Special Weather Statement | MRX | Meigs | 45 min |
| Aug 4, 9:00 PM EDT | Special Weather Statement | MRX | Sevier | 45 min |
| Aug 4, 9:29 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea | 3 hr |
| Aug 4, 11:39 PM EDT | Areal Flood Advisory | MRX | Anderson, Knox | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.